MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER PRO; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER PRO; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMCYLCST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic component separation procedure.During the placement of the balloon and the removal of the obturator to place the scope, the plastic top of the obturator broke off.There was enough obturator left exposed to grab it with hand and remove it.There was no rapid loss of abdominal pressure due to the device issue.There was no patient harm.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned products noted; the top of the obturator was disengaged.The sponge on the lock collar was disengaged.The trocar balloon and dissector balloon appeared intact.The inflation syringe was not received.The insufflation bulb was received.Pmv performed functional testing: the trocar balloon could not be inflated due to a hole in the balloon.The dissector balloon was inflated, no leaks detected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the top of the obturator being disengaged may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPACEMAKER PRO
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6769938
Report Number2647580-2017-05869
Device Sequence Number10983278
Product Code GCJ
UDI-Device Identifier20884521545332
UDI-Public20884521545332
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberSMCYLCST
Device Catalogue NumberSMCYLCST
Device Lot NumberP6K0011X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/06/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight159